Alert archive / Ohio / Wind Advisories in 2025
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 24, 2025, 12:12 PM EDT for 13 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2025, 12:12 PM EDT (16:12 UTC)
- Expired
- Mar 24, 2025, 6:34 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
Counties Champaign County, OH, Clark County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS71 KILN 241612 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1212 PM EDT Mon Mar 24 2025 OHZ026-044>046-052>056-062>065-250000- /O.NEW.KILN.WI.Y.0005.250324T1612Z-250325T0000Z/ Hardin-Logan-Union-Delaware-Champaign-Clark-Madison-Franklin- Licking-Greene-Fayette-Pickaway-Fairfield- Including the cities of West Jefferson, Newark, Pickerington, Bellefontaine, Downtown Columbus, Kenton, Washington Court House, Fairborn, Springfield, Xenia, Circleville, Ada, Beavercreek, Marysville, London, Urbana, Plain City, Lancaster, and Delaware 1212 PM EDT Mon Mar 24 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central and west central Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hickman
1 follow-up statement
233 WWUS71 KILN 242234 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 634 PM EDT Mon Mar 24 2025 OHZ026-044>046-052>056-062>065-242345- /O.CAN.KILN.WI.Y.0005.000000T0000Z-250325T0000Z/ Hardin-Logan-Union-Delaware-Champaign-Clark-Madison-Franklin- Licking-Greene-Fayette-Pickaway-Fairfield- Including the cities of Newark, West Jefferson, Beavercreek, Pickerington, Delaware, London, Lancaster, Circleville, Springfield, Urbana, Marysville, Ada, Bellefontaine, Fairborn, Washington Court House, Plain City, Xenia, Kenton, and Downtown Columbus 634 PM EDT Mon Mar 24 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased and will no longer pose a threat. Gusts around 25 to 30 MPH will continue through 8 PM before subsiding after sunset. $$ KC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:40 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 24, 10:40 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1040 AM EDT Mon Mar 24 2025 .SYNOPSIS... It will be dry but windy today as low pressure passes well north of the area. A couple of weak systems will then bring a chance of rain Tuesday into Wednesday. Above normal temperatures return late in the week and continue into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Occluding low pressure over the north central Great Lakes/southern Ontario will move northeast today. However, a lingering strong surface pressure gradient and wind fields aloft will bring windy conditions, especially during peak heating. Wind gusts during peak this afternoon will be around 40 mph over much of the region north of the Ohio River. An SPS will continue to advertise this potential. Despite the abundant sunshine for most locations, above normal temperatures will not be widespread. The best chance for lower 60s is for locations along and south of the Ohio River. Less cloud cover is expected across the south, but the far north will see partly to mostly cloudy skies during the afternoon. Winds gradually decrease during the evening hours as mixing lessens and the low pressure slips farther away. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... A period of dryness is forecast tonight as the low pressure moves away. However, a shortwave trough moving through the northwesterly mid-level flow increases ascent over the lower Ohio Valley late tonight into Tuesday morning. Clouds expand from southwest to northeast as a result, and eventually, showers will form due to the enhancement of low-level warm air advection during the overnight. This likely occurs outside the local area before shifting northeast during the overnight. A subtle surface low pressure forms and slowly passes southwest of the area on Tuesday, with continued showers aided by mid-level forcing. With the clouds and persistent showers, daytime highs are likely to be quite a few degrees cooler than surrounding locations that remain drier and with fewer clouds. Model spread is quite significant for a day 2 forecast with upwards of 7 to 8 degrees difference for Tuesday afternoon. Opted to mix in a bit of 10 percentile NBM for locations across eastern Indiana and Ohio with increasing confidence that clouds and rain will be present. This puts high temperatures in the low 50s, but 40s certainly remain possible. Kept southeast Indiana and northern Kentucky as straight NBM with lower confidence. These adjustments will trend to wherever precipitation forecasts trend. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Northwest flow will persist for the early part of the period. There is a disturbance moving through the flow on Tuesday night that will keep some showers going across the region. High pressure will then build in, although it could be a dirty high with some additional weak energy possibly moving through. Temperatures will remain a bit below normal. Mid level ridging will finally translate east later in the week and once this passes, pattern will switch to southwesterly. Surface high will move east on Thursday. A developing warm front will lift north on Thursday night and become established across the lower Great Lakes on Friday. This will bring the next chance of showers. South to southwest low level flow will result in a substantial warm up for late in the week with temperatures over 10 degrees above normal from Friday through the weekend. However, the weather may be unsettled. An weakening short wave will lift from the Tennessee Valley into the central Appalachians on Saturday. Then a stronger system will roll out of the central Plains into the mid Mississippi Valley heading towards the region on Sunday. These systems along with increasing moisture from the southerly flow will bring a good chance of showers over the weekend along with the potential for some storms by Sunday. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Prevailing VFR conditions through the majority of the TAF. WSW winds will increase around 14Z, with sustained winds around 20-25kts and gusts to around 35kts through the afternoon. Winds subside around 00Z Tuesday. VFR CIGs clouds develop and linger a bit during the daytime, particularly for nrn sites of KDAY/KCMH/KLCK. Skies will trend clearer area-wide toward the end of the period before some cirrus moves in from the SW past 00z. Showers are forecast to develop across the lower Ohio Valley Tuesday night, spreading northeastward to CVG/LUK toward 12Z. Mentions for rain have been added for those sites. This rain will continue to spread northeastward after 12Z. PROB30 MVFR CIGs also mentioned at CVG. OUTLOOK...MVFR CIGs and VSBYs possible Tuesday into Wednesday. MVFR CIGs possible Thursday night into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...McGinnis NEAR TERM...Hickman/McGinnis SHORT TERM...McGinnis LONG TERM... AVIATION...McGinnis
Hazardous weather outlook, Mar 24, 3:56 AM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 356 AM EDT Mon Mar 24 2025 INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-250800- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 356 AM EDT Mon Mar 24 2025 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-250800- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Highland- 356 AM EDT Mon Mar 24 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Southwest winds will be 15 to 25 mph, with gusts up to 40 mph this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 24, 11:32 AM EDT, 40 minutes before
Special Weather Statement National Weather Service Wilmington OH 1132 AM EDT Mon Mar 24 2025 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-242200- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, New Bremen, Minster, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin, Wilmington, Blanchester, Chillicothe, Logan, Hillsboro, and Greenfield 1132 AM EDT Mon Mar 24 2025 ...GUSTY WINDS THIS AFTERNOON... Sustained southwest winds between 15 and 25 mph, will gust up to 40 mph this afternoon. These gusty winds will blow around unsecured objects. Use extra caution when driving this afternoon, especially if operating a high profile vehicle.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.